Narrow Results Clear All
Search results for "Latent Errors"
Safety enhancements every hospital must consider in wake of another tragic neuromuscular blocker event.
ISMP Medication Safety Alert! Acute Care Edition. January 17, 2019;24.
This newsletter article reports on the findings of a government investigation into the death of a patient during a positron emission tomography scan. A neuromuscular blocking agent was mistakenly administered instead of an anti-anxiety medication with a similar name. The investigation determined various individual and system failures that contributed to the incident, such as misuse of automated dispensing cabinets, wrong picklist medication selection, workarounds of override protections, and lack of patient monitoring. Recommendations for preventing similar incidents include use of barcoding verification, automated dispensing cabinet stocking changes, and labeling improvements.
McCoy K, Brady E. USA Today. February 11, 2008:A1.
This series of investigative articles uncovers the factors involved in pharmacy errors, relates stories of patients harmed by such errors, and includes steps that consumers can take to minimize their risk.
Ornstein C. Los Angeles Times. December 5, 2007:B1.
This article discusses one couple's decision to hold a pharmaceutical company legally accountable for package and label designs they believe contributed to the heparin overdose of their twin infants.
ISMP Medication Safety Alert! Acute Care Edition. September 21, 2006;11:1-2.
This second part of this series discusses the three types of behavior involved in error—human error, at-risk behavior, and reckless behavior—including causes of each and appropriate responses.